MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; ENDOSCOPE

INTUITIVE SURGICAL, INC DA VINCI; ENDOSCOPE
Model Number 370892-03
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The endoscope involved with this complaint was received the device evaluation was completed.Failure analysis investigation confirmed the reported complaint.The endoscope was received with mechanical damage to distal window assembly hermetic seal resulting in fluid invasion and subsequent major damage optical components.The endoscope was received with a non-readable radio frequency identification (rfid) chip.The rfid chip was not recognized by the software.Fragments of adhesive of the distal window were missing.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.Verification of the event details cannot be performed via system logs because system connectivity was not available at the time.No image or procedure video were provided for review.Based on the information provided at this time, this complaint is being reported due to the following conclusion: failure analysis acknowledged that a fragment was missing from a portion of the device that enters the patient.Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient and no report of fragments falling into the patient, the reported failure mode could likely cause or contribute to an adverse event if the fragment(s) did fall into the patient.Blank mdr fields: follow-up was attempted, but the patient information was either unknown, unavailable, not provided, or not applicable.The expiration date is not applicable.Not applicable because the product is not implantable.The information for blank fields is not available.Fields are not applicable.
 
Event or Problem Description
It was reported that prior to starting a da vinci-assisted surgical procedure, there was a fogging issue.The procedure was completed with no reported injury.

Brand Name
DA VINCI
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13720183
Report Number2955842-2022-10561
Device Sequence Number14630398
Product Code NAY
UDI-Device Identifier00886874110201
UDI-Public(01)00886874110201
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number370892-03
Device Catalogue Number370892
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Initial Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown